Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 18, NWS Las Vegas, NV

June 3, 2022Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jun 3, 2022, 2:19 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 4, 2022, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2022, 2:19 AM MST (09:19 UTC)
In effect from
Jun 4, 2022, 9:00 AM MST
Expired
Jun 4, 2022, 8:00 PM MST
In force
11 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5847 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS85 KVEF 030919
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
219 AM PDT Fri Jun 3 2022

AZZ101-102-NVZ461-465-466-031600-
/O.NEW.KVEF.FW.W.0017.220603T1600Z-220604T0300Z/
/O.NEW.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
219 AM PDT Fri Jun 3 2022 /219 AM MST Fri Jun 3 2022/

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM PDT/MST BOTH TODAY
AND SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN
NEVADA AND NORTHWESTERN ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 9 AM this morning to 8 PM PDT/MST
this evening. A Red Flag Warning has also been issued from 9 AM 
to 8 PM PDT/MST Saturday. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  Nevada...Fire weather zones 461, 465, and 466. 

* TIMING...Gusty winds will develop late-morning, peak mid-
  afternoon, then gradually decrease late-afternoon and evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon relative humidity levels between 5 and 15
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-031600-
/O.NEW.KVEF.FW.W.0017.220603T1600Z-220604T0300Z/
/O.NEW.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
219 AM PDT Fri Jun 3 2022

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM PDT/MST BOTH TODAY
AND SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING
MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 9 AM this morning to 8 PM PDT/MST
this evening. A Red Flag Warning has also been issued from 9 AM 
to 8 PM PDT/MST Saturday. 

* AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 below
  6000 feet.

* TIMING...Gusty winds will develop late-morning, peak mid-
  afternoon, then gradually decrease late-afternoon and evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon relative humidity levels between 5 and 15
  percent in the lower elevations, and between 15 and 25 percent
  above 6000 feet.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
5 follow-up statements
616 
WWUS85 KVEF 031538
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
838 AM PDT Fri Jun 3 2022

AZZ101-102-NVZ461-465-466-040300-
/O.CON.KVEF.FW.W.0017.220603T1600Z-220604T0300Z/
/O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
838 AM PDT Fri Jun 3 2022 /838 AM MST Fri Jun 3 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT / MST THIS 
EVENING AND SATURDAY FROM 9AM PDT / MST UNTIL 8PM PDT / MST FOR 
STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN NEVADA AND 
NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 461, 465, and 466. 

* TIMING...Gusty winds will develop late-morning, peak mid- 
  afternoon, then gradually decrease late-afternoon and evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon relative humidity levels between 5 and 
  15 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-040300-
/O.CON.KVEF.FW.W.0017.220603T1600Z-220604T0300Z/
/O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
838 AM PDT Fri Jun 3 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT / MST THIS 
EVENING AND SATURDAY FROM 9AM PDT / MST UNTIL 8PM PDT / MST 
STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP 
RANGE BELOW 6000 FEET...

* AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 
  below 6000 feet. 

* TIMING...Gusty winds will develop late-morning, peak mid- 
  afternoon, then gradually decrease late-afternoon and evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon relative humidity levels between 5 and 
  15 percent in the lower elevations, and between 15 and 25 
  percent above 6000 feet.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
631 
WWUS85 KVEF 040237
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
737 PM PDT Fri Jun 3 2022

AZZ101-102-NVZ461-465-466-041600-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-220604T0300Z/
/O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
737 PM PDT Fri Jun 3 2022 /737 PM MST Fri Jun 3 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO
8 PM PDT /8 PM MST/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR SOUTHEASTERN NEVADA AND NORTHWESTERN ARIZONA...

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN NEVADA
AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 461, 465, and 466. 

* TIMING...Gusty winds will develop late-morning, peak mid- 
  afternoon, then gradually decrease late-afternoon and evening. 

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon relative humidity levels between 5 and 
  15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-041600-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-220604T0300Z/
/O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
737 PM PDT Fri Jun 3 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT
SATURDAY FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW
6000 FEET...

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE
SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET...

* AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 
  below 6000 feet. 

* TIMING...Gusty winds will develop late-morning, peak mid- 
  afternoon, then gradually decrease late-afternoon and evening. 

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon relative humidity levels between 5 and 
  15 percent in the lower elevations, and between 15 and 25 
  percent above 6000 feet.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
149 
WWUS85 KVEF 040830
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
130 AM PDT Sat Jun 4 2022

AZZ101-102-NVZ461-465-466-041600-
/O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
130 AM PDT Sat Jun 4 2022 /130 AM MST Sat Jun 4 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING 
TO 8 PM PDT/MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY 
FOR SOUTHEASTERN NEVADA AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 461, 465, and 466. 

* TIMING...Gusty winds will develop late-morning, peak mid- 
  afternoon, then gradually decrease late-afternoon and evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 30 mph.

* HUMIDITY...Afternoon relative humidity levels between 10 and 20
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-041600-
/O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
130 AM PDT Sat Jun 4 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR THE SPRING MOUNTAINS AND SHEEP RANGE
BELOW 6000 FEET...

* AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 
  below 6000 feet. 

* TIMING...Gusty winds will develop late-morning, peak mid- 
  afternoon, then gradually decrease late-afternoon and evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon relative humidity levels between 10 and 20
  percent in the lower elevations, and between 20 and 30 percent 
  above 6000 feet.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
807 
WWUS85 KVEF 041540
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
840 AM PDT Sat Jun 4 2022

AZZ101-102-NVZ461-465-466-050300-
/O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
840 AM PDT Sat Jun 4 2022 /840 AM MST Sat Jun 4 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN
NEVADA AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 461, 465, and 466. 

* TIMING...Gusty winds will develop late-morning, peak mid- 
  afternoon, then gradually decrease late-afternoon and evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...Afternoon relative humidity levels between 10 and 15
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-050300-
/O.CON.KVEF.FW.W.0018.220604T1600Z-220605T0300Z/
840 AM PDT Sat Jun 4 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THE SPRING MOUNTAINS AND SHEEP RANGE BELOW 6000 FEET...

* AFFECTED AREA...In Nevada...Fire weather zones 463 and 464 
  below 6000 feet. 

* TIMING...Gusty winds will develop late-morning, peak mid- 
  afternoon, then gradually decrease late-afternoon and evening.

* WIND...South-southwest winds 20 to 25 mph with gusts to 35 
  mph.

* HUMIDITY...Afternoon relative humidity levels between 10 and
  20 percent in the lower elevations, and between 20 and 30 
  percent above 6000 feet. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
767 
WWUS85 KVEF 050301
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
801 PM PDT Sat Jun 4 2022

AZZ101-102-NVZ461-463>466-050415-
/O.EXP.KVEF.FW.W.0018.000000T0000Z-220605T0300Z/
801 PM PDT Sat Jun 4 2022 /801 PM MST Sat Jun 4 2022/

...RED FLAG WARNING HAS EXPIRED FOR THE SPRING MOUNTAINS AND
SHEEP RANGE BELOW 6000 FEET...

Winds have decresed this evening allowing for the Red Flag Warning
to expire on time.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 2, 6:42 PM MST, 7 hours 37 minutes earlier.

Area forecast discussion, Jun 2, 6:42 PM MST, 7 hours 37 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
642 PM PDT Thu Jun 2 2022

.SYNOPSIS...Today will be dry and mild with average temperatures
for early June. Southwesterly winds will pick up tomorrow and will
persist through the weekend. Temperatures over the weekend are
expected to remain around seasonal average values before warming
up to above average temperatures next week. &&

.UPDATE...A warm but quiet evening is in store across the area. High
clouds continue to stream in as a weak shortwave moves in from the
west. Breezier conditions Friday - Sunday as zonal flow takes hold,
also leading to a brief and subtle cooldown. However, temperatures
will resume their upward trend next week as a stronger ridge tries
to build in. We could see the warmest temperatures of the season
late next week, but some uncertainty remains. Updated forecast
package will be out tonight. &&

.DISCUSSION...through next Thursday.

Dry and mild conditions with slightly above average temperatures are
expected across the area today. Temperatures on Friday will be a bit
warmer, but are expected to cool a few degrees over the weekend.
Friday will also see breezy southwesterly winds pick up across the
area due to an upper-level trough in the Eastern Pacific. These
breezier southwest winds will continue through the weekend before
calming down on Monday. Upper-level flow will gradually become more
zonal on Saturday and Sunday before ridging begins to rebound over
the Western United States early next week. This ridging will enable
temperatures to warm up back up to above average values, which are
expected to stick around through the end of the week.

The main source of forecast uncertainty arises from a couple of
potential shortwaves that are forecast to move through the Great
Basin region next week. These shortwaves may slightly erode at the
ridge as it builds in over us, which will impact just how much above
average our temperatures will be able to get. Beyond mid-week the
500 mb Height Cluster Analyses for Day 7 and Days 8-10 show decent
agreement in the ridge persisting through the end of the week. While
the clusters agree on the presence of the ridge, the main source of
variance from cluster to cluster is in the amplitude of this ridge.
Should we have a higher amplitude ridge over us, we would expect
temperatures to be warmer than if the ridge were lower in
amplitude. &&

.AVIATION...For Harry Reid...Winds will favor a southwesterly
direction through Friday with 15-25 knot wind gusts possible during
the afternoon periods. High clouds with bases aoa 25 kft will
gradually filter into the area, but are note expected to have any
operational impacts.

For the rest of southern Nevada, northwest Arizona and southeast
California...The Colorado River Valley TAF sites will favor a more
south/southwesterly direction through Friday with winds becoming
light and variable overnight. The Las Vegas Valley TAF sites will
also tend to favor a southwesterly direction through Friday with 15-
25 knot gusts possible during this afternoon. KDAG will maintain a
westerly direction through Friday with 20-30 knot wind gusts
expected through tomorrow morning. Southerly winds will become
westerly at later this afternoon at KBIH. Westerly winds will
persist for a couple of hours before becoming northwesterly later
this evening. These westerly and northwesterly winds will maintain
sustained wind speeds around 10-15 knots. &&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures. &&

UPDATE...Woods
DISCUSSION/AVIATION...Stessman

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:19 AM MSTRed Flag WarningVEFMohave18 hr

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.